Bifurcation of discontinuous limit cycles of the Van der Pol equation


AKHMET M. , TURAN M.

MATHEMATICS AND COMPUTERS IN SIMULATION, vol.95, pp.39-54, 2014 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 95
  • Publication Date: 2014
  • Doi Number: 10.1016/j.matcom.2013.05.002
  • Title of Journal : MATHEMATICS AND COMPUTERS IN SIMULATION
  • Page Numbers: pp.39-54

Abstract

In this paper, we apply the methods of B-equivalence and psi-substitution to prove the existence of discontinuous limit cycle for the Van der Pol equation with impacts on surfaces. The result is extended through the center manifold theory for coupled oscillators. The main novelty of the result is that the surfaces, where the jumps occur, are not flat. Examples and simulations are provided to demonstrate the theoretical results as well as application opportunities. (C) 2013 IMACS. Published by Elsevier B.V. All rights reserved.